Citation: JustAnotherAddict. "A Dance With the Devil: experience with Oxycodone & Heroin (ID 56174)". Erowid.org. Sep 20, 2008. erowid.org/exp/56174
Greetings to all users of mind altering substances. I feel that I need to write a yet another cautionary tale concerning opiates. I would like to open with the fact that I believe opiates are of great theraputic use when used responsibly and properly. I also have come to see how incredibly easily they can become the devil's temptation. I have been using all types of drugs since I was 15 including pot, shrooms, cocaine, benzos, prescription sleep aids, barbituates, and finally opiates. I am now 21 and now four days sober out of a four day hospital detox using suboxone (buphenophrine) which I see as a miracle detox drug but I will get into that later.
I began my dance with opiates at age 17. I was able to get my hands on some 5/500 (oxycodone/tylenol) percocets. I would sniff them one quarter at a time and they would bring me into a state of pleasure and apathy as if I was wrapped in the world's most comfortable blanket. It's effects, at least on me personally, are a warm feeling, a constant yet somehow comfortable itch, an odd feeling stomach cramp which never really bothered me, a pressure in my ears which I can only describe as oceanic, the infamous nod, which is my personal favorite because it helps me sleep and I am a true insomniac, and serious urinary retention. Also for a day or two after use I will be a bit constipated and my stool turns into a pile of stones which can fuse together to form a BM the size of a small fist which can lead to some NASTY hemmorids.
Over the next couple of years I would use any form of oxycodone I could get my hands on. It honestly became my true love in every sense of the term. I had never really used for an extended period of time for two reasons: availability and college. Oxycodone can be really hard to get at times where I live and when I am away at college I take my schoolwork extremely seriously and choose not to use because I will get nothing done. I basically was using anytime I came home on and off and was loving every minute of it. To tell you the truth, after a few months of intermittent use, you never really can forget that mindstate and in my case, I really couldn't truly enjoy anything in life without it.
Moving ahead to the summer of 2006. I was home from college after a wildly successful semester and looking forward to embracing my 'true love'. At this point in time I had found a solid connection and had begun daily use. I thought I was smart and decided to use only at night. For most people oxycodone can be exceedingly expensive and in my case I was generally paying 50 cents a milligram. 40 milligrams over a few hours was enough for me to enjoy a nice, comfortable evening. I had a job delivering pizza where I was getting paid and making tips every day of the week so funding my habit and saving money for school was no problem at all. As time went on and my tolerence grew. Now 80 to 120 milligrams provided a good night. My habit became a bit harder to fund while still saving money for school. It was about this time that I discovered the 'miracle' that was heroin.
Dope only cost about seven dollars for a bag (.1 grams) and was equal at this point to about to about 40 milligrams of oxycodone. It was only a twenty minute drive away and EASILY available just by driving down the street and listening for the call of a dealer, usually 'YO!' Sniffing heroin, I could have a more than comfortable night for twenty dollars and I was back in business as far as I was concerned. Very quickly this two or three bags a night turned into four, than five, than six, etc. By the end of the summer I was spending nearly 70 dollars a day but still managing to use only at night which I mistakenly thought would be my saving grace from the firm grip of physical addiction.
The summer was now over and it was time to go back to college. I brought ten bags with me thinking I could just ween myself off with no problem. Boy was I wrong. The day after I finished my stash the withdrawal began. I had the whole gamut of symptoms; sweats, chills, joint pain, stomach and abdominal cramps, nausea, vomiting, insomnia, burning skin, anxiety, and worst of all restlessness, which oddly enough I could deal with during the day but at night, when I sweat under the covers and freeze outside them and I can't even lie still for a second, it's enough to drive a man absolutely insane. After one night of that I immediately took a trip home claiming to my parents that I had come down with a horrible case of the flu.
This time I came back with twenty bags thinking that would be enough to ween myself off and again quickly found out how horribly wrong I was. I went to an outpatient detox where they provide you with 'comfort meds' for each symptom. I had about ten prescriptions each with its own unclear directions and frankly this scared the hell out of me. What I really wanted was to use suboxone but the only way my doctor would provide it is if I would go into an inpatient detox for a few days. This required informing my parents of my situation (of course leaving out the heroin part) which oddly enough they were very understanding about.
I went in on 2 milligrams sublingual every four hours. The next day it was 2 mgs every six hours. Next it was 1 mg every six hours until twelve noon the next day at which point the treatment was over. I was given the option to go on a month long program with the suboxone to slowly ween off yet another opiate but I did not want to be one of those poor people who just ends up gets stuck on the legal opiates for life so I chose to stop right there. I was given a 1 mg clonidine patch and sent on my way. It is now 86 hours since my last 1 mg dose and I feel absolutely fine aside from a slight sensitivity to cold. I suppose this is because I was not using for an insanely long period of time nor was I using that much when I went in. I have not touched any mind altering substance since but I have come to realize that I am an addict and as they say in AA/NA I have to take it one day at a time.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid.